Head sweats

Hello everyone, have just joined this site, I have had Pmr for three years now, and have suffered really bad head sweats for most of that time, my head sweats so bad that it runs down my face and makes my hair so wet it looks like I have just had a shower, the doctor doesn't seem to know why this happens, it happens about 4 or 5 times a day and even when I'm asleep, so it makes my pillow wet , does anyone know what I can do, or why this happens, I now wrap my pillow with a towel which helps a bit , thank you,,Jan

14 Replies

oldestnewest
  • Jan, I'm sure many of us will relate to your experience. Being on steroids does seem to upset our body thermostats somewhat, no doubt due to our hormones being turned upside down. Hot summer days were the worst for me when I would find my head dripping with perspiration. It also often occurred during or immediately following mealtimes, and often following a dose reduction. Wrapping a towel around my head just made me feel even more uncomfortable but I did find one of those sweat bands the tennis players wear helped to stop it pouring down my face and the back of my neck. It did improve as I reached the low doses and I hope it does for you, too.

  • Thank you Celtic a sweat band sounds good, will try that, although I wouldn't wear it outside, to old to look that trendy lol best wishes Jan x

  • Never too old to look that trendy! Perhaps old enough to do what works for you? For hot weather I use a skinny tie filled with a kind of gel. You soak it until the gel granules swell up, then wear it around your neck to keep you cooler. It's a less bulky take on the wet towel around the back of the neck that is also a not uncommon sight in hotter weather! I buy mine at a store that specializes in work and outdoor clothing.

  • Thank you will look out for that, it sounds like a good idea, will try it, got nothing to lose have I, best wishes,,, Jan

  • Just looked them up on the internet - apparently we can make our own!

  • Will look it up see if it's easy to make, thanks for that ,,,Jan

  • As Celtic has said - very common unfortunately. In some ways it could well be similar to the menopause sweats some people have - possibly because the pred will upset the complex feedback system governing the hyothalamus, pituitary, thyroid and adrenal glands and all the hormones and stuff they produce.

    One lady used to sit with a towel round her neck! Sorry, I can't suggest anything - it has never been that bad for me although my body thermostat goes nuts every so often and I feel a glow spreading over me.

  • Thank you for replying, am going to try the sweat bands like Celtic suggested, x

  • Hi - I sympathise. I used to get head sweats like that when I was on higher doses of pred, especially round the back of my neck and down my front. They are not nearly so bad now I am down to 9.5.

    I hope they decrease for you as ypu teduce, too.

  • Thank you for replying, I have had Pmr for three years now, and am down to 4mg of prednisone x

  • Oh, dear - it obviously varies from person to person. I've had RA and GCA for 4-5 years and my rheumy had nothing helpful to say about it - GP at least seemed to think it was my thermostat not working properly!

    All best wishes with it and I hope you get some relief soon.

  • I've had PMR GCA for five years and get head sweats too. It is so embarrassing when you are out in public and you feel as if someone has poured a bucket of water over your head. I have seen a new pillow made of bamboo which says it keeps your head cool but at approx £45 I would be grateful to know if anyone has tried one of these. I've even thought of getting a wig so that my hair won't look wet. I know it will still be running down my neck but perhaps I won't feel such a mess. Any advice?

  • I get head sweats too had pmr for 4-5 yrs get sweats when I have been walking which I do when I can worst bit is people look at me like I'm a freak especially in winter with wet hair and water running down my face

  • That sounds like me, I asked my doctor about the head sweats he said it was probably due to one of the medications I'm on, and to research to find out which one made it worse then phone him, as he didn't have time to find out, he thinks it might be steroid tablets, so got no where, again, best wishes Jan

You may also like...